MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported with a description, intraocular lens (iol) could not be implanted.Additional information was received and stated, during iol implantation, the haptic became jammed between the cartridge tip and the injection plunger.It could not be released even by carefully retracting and then advancing the plunger.When the pre-load device tip was withdrawn from the cut, the haptic tore off just above the optics and remained in the cartridge.The cause in the opinion of the operator due to a quality defect of the pre-load device.The procedure was not completed, no hospitalization was necessary due to the event and there was no patient harm.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in b5.The manufacturer's internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received and stated, the patient was in good health condition and nothing further was planned.
 
Additional Manufacturer Narrative
Additional information was provided in h.3.,h.6 and h.11.The device and a broken haptic were returned in an opened noncompany pouch.The lens stop and plunger lock were removed.The plunger was oriented correctly.Viscoelastic was dried in the device.The plunger was fully advanced.The trailing haptic distal tip was smashed and broken on the left side of the plunger in the nozzle tip.The remainder of the broken haptic was returned inside the pouch.The optic and leading haptic were not returned.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified viscoelastic was used.The root cause could not be determined for the broken haptic.The trailing haptic tip was smashed and broken in the tip on the left of the plunger.The remainder of the broken haptic was returned outside of device.The plunger position in relation to the broken haptic during advancement cannot be determined.Information was provided that the haptic became jammed between the tip and plunger.The information indicated that the plunger was retracted and advanced in an attempt to free the lens.This is not a recommended practice.The ifu instructs: after the lens has been advanced to the fill-to line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.No part of the lens should exit the nozzle prior to insertion through the incision.Once the lens is in position at the fill-to line, it should be implanted within 3 minutes.Proceeding with implantation of a misfolded haptic or a lens that appears to be out of position can result in a broken haptic or other negative outcome, since the haptic may be trapped and stretched, and or pinched and sheared by the moving plunger.Broken haptics may occur: if the operating room temperature is too high (greater than 23 degree centigrade / 73 degree fahrenheit) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.If a straight trailing haptic occurs and it was not properly detected to be out of position.If the plunger is not fully advanced, or if the plunger is allowed to retract, the trailing haptic may not release properly from the device.Any of the above listed causes alone, or in combination, may create the reported event follow up was provided that indicated after the haptic became jammed between the tip and plunger, the plunger was retracted and advanced to attempt to release the haptic.The follow up also indicated that when the cartridge tip was withdrawn from the cut, the haptic tore off just above the optics and remained in the cartridge.The retraction of the plunger followed by attempts to advance or release the lens is not a recommended practice per the instructions for use (ifu).Per the ifu: gently advance the plunger in one smooth, continuous motion to deliver the intra ocular lens (iol).The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21864136
Report Number1119421-2025-01094
Device Sequence Number20812402
Product Code KYB
UDI-Device Identifier00380652394727
UDI-Public(01)00380652394727(17)270916(11)240917(10)15917793
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15917793
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer04/24/2025
06/11/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date05/21/2025
07/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient Age75 YR
Patient SexMale